EconPapers    
Economics at your fingertips  
 

Derivation of Demand Elasticities from Travel Choice Elasticities

Brett W. Smith and John H. E. Taplin

Journal of Transport Economics and Policy, 2015, vol. 49, issue 1, 79-97

Abstract: We derive ordinary Marshallian demand elasticities from mode choice elasticities. The fact that purely choice elasticities are conditional on a fixed number of trips is used to build the trip generation part of total travel demand. The generation elasticity for all modes in the group is the difference between ordinary and choice elasticities. Demand elasticities incorporate 'pure substitution' and 'money expenditure' effects, relating conditional demand to ordinary demand. Choice elasticities replace conditional demand elasticities and a correction compensates for the choice estimation method. The result obviates the error of treating choice elasticities as market demand elasticities. © 2015 LSE and the University of Bath

Date: 2015
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.catchword.com/cgi-bin/cgi?ini=bc&body=l ... 20150101)49:1L.79;1- (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tpe:jtecpo:v:49:y:2015:i:1:p:79-97

Access Statistics for this article

Journal of Transport Economics and Policy is currently edited by B T Bayliss, S A Morrison, A Smith and D Graham

More articles in Journal of Transport Economics and Policy from University of Bath
Series data maintained by Christopher F. Baum ().

 
Page updated 2017-09-29
Handle: RePEc:tpe:jtecpo:v:49:y:2015:i:1:p:79-97